MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER
Catalog Number P/N 397002-001
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Per manufacturer quality technician, companion 2 driver was connected for for five days to power to let emergency battery to charge for routine service.Driver failed step op 070 on service shop order due to observed emergency battery error.Incoming inspection could not continue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that companion 2 driver s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Alarm history and patient data file review found battery error alarm.Visual inspection of internal components found no abnormalities.Visual inspection of external components found no abnormalities initially, however, during additional testing, capacitor damage discovered on power management board.Companion 2 driver failed functional testing for acceptance at incoming inspection due to emergency battery error.Additional testing included evaluating the battery using gas gauge evaluation software where no permanent faults were found, however, it was observed that the cells were imbalanced with cell 1 displaying cell under voltage flag.Battery was replaced with new unit from stock and left to charge over the weekend.Upon startup, emergency battery error was still displayed.Further investigation revealed a blown capacitor on power management board.Replacement board from stock was installed along with original emergency battery.Driver still booted up to emergency battery error, however this was due to the emergency battery having a severe cell imbalance.As a result the emergency battery was replaced.The unit was able to pass all subsequent testing with the replacement board and battery installed.Customer complaint was replicated during testing.Failure investigation for this complaint confirmed the reported issue from alarm and patient data file review, in addition to observation of damaged capacitor.The customer complaint was replicated during functional testing; the root cause of the reported battery failure was determined to be a blown capacitor on the pcb assembly power management board.Failure investigation identified no other test failures or damage that could have contributed to the event.Device was not in patient use at time of complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA COMPANION 2 DRIVER
Common Device Name
EXTERNAL PNEUMATIC DRIVER
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key22709982
Report Number3003761017-2025-00125
Device Sequence Number13079855
Product Code LOZ
UDI-Device Identifier00858000003107
UDI-Public(01)00858000003107
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberP/N 397002-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown